MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 03/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that lens optic scratched and it was observed the defect during the implantation.Unfortunately, no other iol (intraocular lens) of the same diopter was available in the clinic so they have implanted the defective lens and completed the surgery.On 1st post operation day patient reported visual disturbance corelated to the defect of the optic.On 5th post operation day doctor received the same complaint from the patient.So, they have explanted the defective iol and new unspecified vivity lens has been implanted.Surgery has finished successfully and the patient does not have any complaints.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information has been provided in h.3., h.6., and h.11.The product was not returned.Photos were provided.The first photo was of the product label.The second photo was of the eye.The lens was visible.Three straight parallel lines were observed.It cannot be determined from the photo if these are marks, folds or reflections.A larger angled glare or mark was observed near the top left.It cannot be determined if this is damage.The third photo was the same view with smaller magnification.The same areas were visible.A determination cannot be made from the photos.Product history records were reviewed and documentation indicated the product met release criteria.Associated products were not provided.It is unknown if qualified associated products were used.The product investigation could not identify a root cause for the reported complaint.The product was not returned.It is unknown if qualified associated products were used.Photos were provided.Three straight parallel lines were observed.It cannot be determined from the photo if these are marks, folds or reflections.A larger angled glare or mark was observed near the top left.It cannot be determined if this is damage.The instructions for use (ifu) instructs: company foldable iol (intraocular lens) are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Information was provided that the patient's issues resolved with the exchange.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21933372
Report Number1119421-2025-01225
Device Sequence Number15620492
Product Code POE
UDI-Device Identifier00380652421287
UDI-Public(01)00380652421287(17)280728(11)230731(10)15691326
Combination Product (Y/N)N
Initial Reporter CountryBU
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDFT015
Device Catalogue NumberDFT015.225
Device Lot Number15691326
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date07/04/2025
Date Device Manufactured07/31/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown